Alert archive / North Carolina / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 21, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Apr 30, 2020, 1:11 PM EDT for 7 counties in North Carolina. It was in force for 64 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2020, 1:11 PM EDT (17:11 UTC)
- Expired
- Apr 30, 2020, 2:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Beaufort County, NC, Carteret County, NC, Craven County, NC, Jones County, NC, Lenoir County, NC, Onslow County, NC, Pamlico County, NC
The radar
The Morehead City radar (KMHX), 32 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 1:15 PM EDT | TSTM WND DMG | 1 Nne Trenton, NC | SEVERAL TREES DOWN. |
| Apr 30, 1:15 PM EDT | TSTM WND DMG | 1 Nw Trenton, NC | MINOR STRUCTURAL DAMAGE IN TRENTON. NUMEROUS TREES DOWN. |
| Apr 30, 1:20 PM EDT | TSTM WND GST 60 | 2 Ese Stella, NC | |
| Apr 30, 1:24 PM EDT | TSTM WND DMG | 2 E Emerald Isle, NC | TREES DOWN. CCEC REPORTS SEVERAL HUNDRED CUSTOMERS WITHOUT POWER BETWEEN EMERALD ISLE AND INDIAN BEACH.TIME OF REPORTED OUTAGES MATCH RADAR SIGNATURES. |
| Apr 30, 1:35 PM EDT | TSTM WND DMG | 1 Se Vanceboro, NC | TREES DOWN. ALMOST 700 POWER OUTAGES IN THE VANCEBORO COMMUNITY REPORTED AT 135 PM. TIME MATCHES RADAR SIGNATURE. |
| Apr 30, 1:35 PM EDT | TSTM WND DMG | 4 Ene James City, NC | HUGE PINE TREE BLOWN DOWN ACROSS A DRIVEWAY. |
| Apr 30, 1:44 PM EDT | TSTM WND DMG | 1 Ese Blounts Creek, NC | LARGE TREE BLOWN DOWN, ALONG WITH MULTIPLE LARGE LIMBS. TIME ESTIMATED BASED ON RADAR DATA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 5.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 357 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
787
WUUS52 KMHX 301711
SVRMHX
NCC013-031-049-103-107-133-137-301815-
/O.NEW.KMHX.SV.W.0021.200430T1711Z-200430T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Newport/Morehead City NC
111 PM EDT Thu Apr 30 2020
The National Weather Service in Newport has issued a
* Severe Thunderstorm Warning for...
Eastern Jones County in eastern North Carolina...
East central Lenoir County in eastern North Carolina...
Craven County in eastern North Carolina...
Northeastern Onslow County in eastern North Carolina...
Southern Beaufort County in eastern North Carolina...
Carteret County in eastern North Carolina...
Pamlico County in eastern North Carolina...
* Until 215 PM EDT.
* At 110 PM EDT, severe thunderstorms were located along a line
extending from Fort Barnwell to near Hammocks Beach State Park,
moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
New Bern, Havelock, Morehead City, Newport, Harkers Island, James
City, Trent Woods, River Bend, Stella, Swansboro, Hubert, South
River, Cape Carteret, North River, Straits, Ransomville, Merrimon,
Davis, Marshallberg and Smyrna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3446 7720 3532 7745 3534 7738 3533 7735
3534 7734 3536 7727 3535 7726 3536 7724
3549 7662 3456 7635 3451 7680 3453 7696
3448 7708
TIME...MOT...LOC 1710Z 255DEG 30KT 3527 7736 3455 7715
HAIL...<.75IN
WIND...60MPH
$$
52 follow-up statements
591
WWUS52 KMHX 301728
SVSMHX
Severe Weather Statement
National Weather Service Newport/Morehead City NC
128 PM EDT Thu Apr 30 2020
NCC107-133-301737-
/O.CAN.KMHX.SV.W.0021.000000T0000Z-200430T1815Z/
Lenoir NC-Onslow NC-
128 PM EDT Thu Apr 30 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LENOIR AND
NORTHEASTERN ONSLOW COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3534 7725 3538 7713 3549 7662 3458 7636
3452 7683 3453 7696 3450 7704
TIME...MOT...LOC 1727Z 255DEG 30KT 3531 7720 3459 7699
$$
NCC013-031-049-103-137-301815-
/O.CON.KMHX.SV.W.0021.000000T0000Z-200430T1815Z/
Jones NC-Craven NC-Beaufort NC-Carteret NC-Pamlico NC-
128 PM EDT Thu Apr 30 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR SOUTHEASTERN JONES...CRAVEN...SOUTHERN BEAUFORT...CARTERET AND
PAMLICO COUNTIES...
At 127 PM EDT, severe thunderstorms were located along a line
extending from near Vanceboro to near Bogue Inlet Pier, moving east
at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
New Bern, Havelock, Morehead City, Newport, Harkers Island, James
City, Trent Woods, River Bend, South River, Cape Carteret, North
River, Davis, Straits, Ransomville, Marshallberg, Smyrna, Merrimon,
Pine Knoll Shores, Harlowe and Blounts Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3534 7725 3538 7713 3549 7662 3458 7636
3452 7683 3453 7696 3450 7704
TIME...MOT...LOC 1727Z 255DEG 30KT 3531 7720 3459 7699
HAIL...<.75IN
WIND...60MPH
$$
5273
WWUS52 KMHX 301742
SVSMHX
Severe Weather Statement
National Weather Service Newport/Morehead City NC
142 PM EDT Thu Apr 30 2020
NCC103-301752-
/O.CAN.KMHX.SV.W.0021.000000T0000Z-200430T1815Z/
Jones NC-
142 PM EDT Thu Apr 30 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JONES COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3454 7682 3460 7689 3533 7714 3538 7713
3549 7662 3458 7636 3453 7674
TIME...MOT...LOC 1742Z 255DEG 30KT 3534 7706 3462 7685
$$
NCC013-031-049-137-301815-
/O.CON.KMHX.SV.W.0021.000000T0000Z-200430T1815Z/
Craven NC-Beaufort NC-Carteret NC-Pamlico NC-
142 PM EDT Thu Apr 30 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR CENTRAL CRAVEN...SOUTHERN BEAUFORT...CARTERET AND PAMLICO
COUNTIES...
At 142 PM EDT, severe thunderstorms were located along a line
extending from near Blounts Creek to near Pine Knoll Shores, moving
east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
New Bern, Havelock, Morehead City, Newport, Harkers Island, James
City, South River, North River, Davis, Straits, Ransomville,
Marshallberg, Smyrna, Merrimon, Pine Knoll Shores, Harlowe, Blounts
Creek, Pamlico Beach, Askins and Cayton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3454 7682 3460 7689 3533 7714 3538 7713
3549 7662 3458 7636 3453 7674
TIME...MOT...LOC 1742Z 255DEG 30KT 3534 7706 3462 7685
HAIL...<.75IN
WIND...60MPH
$$
5What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 9:29 AM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Apr 30, 9:29 AM EDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
929 AM EDT Thu Apr 30 2020
.SYNOPSIS...
A slow-moving, potent cold front will cross the region today
and move offshore late this evening. High pressure builds over
the area Friday and slides offshore late in the weekend.
Another front will impact the area early next week.
&&
.NEAR TERM /TODAY/...
As of 930 AM Thu...Only slight changes needed to previous
forecast to account for current trends. Latest sfc analysis
shows vert stacked low over the Great Lakes with attendant cold
front draped through the Mid-Atlantic and moving into the NC
coastal plain this morning. Latest radar imagery shows line of
showers and isolated embedded storms over the coastal plain. A
few tstms may develop later this morning and afternoon as line
intensifies with peak heating. With the precipitation movement
paralleling the mid-level flow, the line will make slow progress
east and some locally heavy rainfall is possible today, with
1-2 inches of rain over land areas, and locally up to 2-4 inches
on the Outer Banks through late afternoon. Minor flooding will
be possible, especially if cells are able to train. There has
been minimal severe weather upstream, but with some potential
breaks in the clouds near the coast this morning, there will be
a window of a few hours on either side of noon where some
localized strong to severe convection could develop. Surface-
based CAPE values jump to 500-1000 J/kg for a brief period with
strong low level shear (50-60 kt @ 850mb) enough to sustain
organized convection and perhaps a few supercells. Further
inland, the airmass may remain fairly stable as the front works
eastward and the severe threat may be less. However, the entire
CWA does remain in a Marginal Threat for both severe weather and
excessive rainfall today. The precipitation should gradually
shift offshore after 21z or 22z this afternoon. Despite cloud
cover and precipitation, a warm start and gusty southerly winds
should push high temperatures into the lower 70s just about
everywhere today. Wind advisories remain in effect for gusty
S/SSW winds 25-35 mph, with gusts up to 40-50 mph, especially
near the coast.
&&
.SHORT TERM /TONIGHT/...
As of 410 AM Thursday...Rain chances should drop off across
eastern NC through the evening, but lingering moisture will lead
to a mostly cloudy night. Winds should veer to a more SW to WSW
direction with slightly cooler temperatures reading by morning
with lows in the mid 50s in most areas, except around 60 Outer
Banks.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 315 AM Thurs...Cooler weather is expected Friday, with
moderating conditions expected through the weekend and into early
next week. A cold front will push through the region early next
week, then possible of more unsettle weather mid-week.
Friday through Friday night... The cold front will be well offshore,
though the mid/upper level low will dive down into the lower Mid-
Atlantic region and cross the area. Models have a good agreement
with light scattered showers across the area with the best chances
in the afternoon. The cloudy and rainy conditions will keep
temperatures in the cooler side with highs in the mid/upper 60s. The
low will depart to the NE as cloud cover starts to diminish and high
pressure begins to build in from the south. Expect the overnight
lows to be upper 40s to low 50s inland to mid 50s along the Outer
Banks.
Saturday through Sunday night...This weekend the weather will be
pleasant as high pressure dominates the area from the south bringing
mostly sunny conditions with moderating temperatures. Clouds start
to increase late Sunday as another cold front approaches the area
for the beginning of the week. Overall, expect temperatures to reach
into the upper 60s to 70s Saturday and Sunday with high's in the 80s
inland and low 70s along the Outer Banks. Overnight lows in the 50s
to 60s.
Monday through Wednesday...Unsettled weather for most of the week
with multiple shortwaves to move across the region. Monday, a cold
front pushes through the area bringing chances of showers. Then,
high pressure builds in, but some models are indicating a weak
shortwave moving across the area that can lead to isolated showers.
At this time, added a low PoP to over northern half of the forecast
area, though confidence remains low. By mid-week, another wave will
push down with a sfc cold front moving into the area and developing
a low pressure system in the vicinity of the Carolinas. Details are
not so great as models don't have the best agreement with timing and
location, but there's a general trends.
&&
.AVIATION /13Z THURSDAY THROUGH MONDAY/...
Short Term /through Friday/...
As of 705 AM Thursday...Some lower ceilings starting to arrive
in the far western CWA as the leading edge of precipitation
associated with slow-moving cold front arrives. Already some
MVFR ceilings reported at KOAJ and KISO. Widespread sub-VFR
conditions are expected through the morning into at least mid to
late afternoon, with periods of IFR and LIFR likely in heavier
showers. Isolated strong to severe storms will be possible.
Ceilings will gradually lift from west to east late in the day
and into the evening, with VFR conditions likely after about
21z-23z. SW winds will gust to 25-30 knots inland and 30-40
knots near the coast tonight and through most of Thursday before
diminishing Thursday evening.
Long Term /Friday through Monday/...
As of 315 AM Thurs...VFR conditions is expect to return Friday and
continue through the weekend as high pressure dominates the region.
Airports may see brief sub-VFR conditions Monday as a cold front
pushing through brings rain showers.
&&
.MARINE...
Short Term /Today and Tonight/...
As of 930 AM Thu...Dangerous conditions across the waters today.
Latest obs show S/SE winds 20-30 kt with gusts 35-40 kt with
seas 7-15 ft. Southerly winds will continue at 25-35 knots
today with gusts as high as 40-45 knots during the peak during
the late morning and early afternoon. Seas will peak at 10-20
feet today, highest across the outer central waters. No changes
to the Gale Warnings for the coastal waters and Sounds and
SCA's for the inland rivers. Winds do start to subside fairly
quickly later tonight, but seas remain rough into Friday.
Long Term /Friday night through Monday/...
As of 330 AM Thurs...Stronger winds will develop again Friday
afternoon/evening SW/W 15-25 knots, then becoming westerly
through the weekend at 10-20 knots. Winds increase back Sunday
evening into Monday, SW 15-25 knots ahead of the approaching
cold front. Seas will remain elevated through Friday with seas
4-7 ft, then subsiding further 2-4 ft over the weekend. Seas
start building back Sunday night into Monday at 4-6 ft, then
subsiding Monday afternoon.
&&
.TIDES/COASTAL FLOODING...
As of 315 AM Thu...Strong south-southeasterly winds will
continue today into this evening. Long duration of strong winds
will push water levels above normal across soundside Outer
Banks north of Rodanthe, the Pamlico and Pungo Rivers, and
across the Crystal Coast and Bogue Sound, with potential for
water levels 1-2 ft AGL. CF Advisory has been issued for those
locations vulnerable to strong S/SSE winds. High Surf Advisory
has been issued for areas along the coast with rough surf and
potential for minor beach erosion.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Coastal Flood Advisory until 10 PM EDT this evening for NCZ047-
080-081-195-196-199-203-205.
Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
196-199-203>205.
High Surf Advisory until 11 PM EDT this evening for NCZ195-196-
199.
High Surf Advisory until 4 AM EDT Friday for NCZ203>205.
Wind Advisory until 8 PM EDT this evening for NCZ203>205.
Wind Advisory until 5 PM EDT this afternoon for NCZ196.
MARINE...Small Craft Advisory until 7 PM EDT this evening for AMZ136-
137.
Gale Warning until 9 PM EDT this evening for AMZ131-135-150-
156-158-230-231.
Gale Warning until midnight EDT tonight for AMZ152-154.
&&
SYNOPSIS...MHX
NEAR TERM...CTC/CQD
SHORT TERM...CTC
LONG TERM...BM
AVIATION...CTC/BM
MARINE...CTC/CQD/BM
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Apr 30, 4:45 AM EDT, 8 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 445 AM EDT Thu Apr 30 2020 NCZ029-044>046-079-090>092-094-193-194-198-010845- Martin-Pitt-Washington-Tyrrell-Greene-Duplin-Lenoir-Jones-Pamlico- Northern Craven-Southern Craven-Inland Onslow- 445 AM EDT Thu Apr 30 2020 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. A slow moving and strong cold front will move through the area today, bringing with it the chance for strong to severe thunderstorms, as well as heavy rain, which could result in areas of minor flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No significant hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ047-010845- Mainland Dare- 445 AM EDT Thu Apr 30 2020 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. A slow moving and strong cold front will move through the area today, bringing with it the chance for strong to severe thunderstorms, as well as heavy rain, which could result in areas of minor flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No significant hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-205-010845- Northern Outer Banks-Hatteras Island- 445 AM EDT Thu Apr 30 2020 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM EDT FRIDAY... ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Coastal Flood Advisory. Wind Advisory. Beach Hazards Statement. A slow moving and strong cold front will move through the area today, bringing with it the chance for strong to severe thunderstorms, as well as heavy rain, which could result in areas of minor flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No significant hazardous weather expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ204-010845- Ocracoke Island- 445 AM EDT Thu Apr 30 2020 ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM EDT FRIDAY... ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Wind Advisory. Beach Hazards Statement. A slow moving and strong cold front will move through the area today, bringing with it the chance for strong to severe thunderstorms, as well as heavy rain, which could result in areas of minor flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No significant hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-010845- East Carteret- 445 AM EDT Thu Apr 30 2020 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Coastal Flood Advisory. Wind Advisory. Beach Hazards Statement. A slow moving and strong cold front will move through the area today, bringing with it the chance for strong to severe thunderstorms, as well as heavy rain, which could result in areas of minor flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No significant hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-199-010845- West Carteret-Coastal Onslow- 445 AM EDT Thu Apr 30 2020 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Coastal Flood Advisory. Beach Hazards Statement. A slow moving and strong cold front will move through the area today, bringing with it the chance for strong to severe thunderstorms, as well as heavy rain, which could result in areas of minor flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No significant hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ080-081-010845- Beaufort-Mainland Hyde- 445 AM EDT Thu Apr 30 2020 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. A slow moving and strong cold front will move through the area today, bringing with it the chance for strong to severe thunderstorms, as well as heavy rain, which could result in areas of minor flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No significant hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 11
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:05 PM EDT | Beach Hazards Statement | MHX | Carteret, Dare, Hyde, Onslow | 24 hr |
| Apr 30, 2:55 PM EDT | Special Marine Warning | MHX | 65 min | |
| Apr 30, 2:59 PM EDT | Severe Thunderstorm Warning | MHX | Dare, Hyde | 61 min |
| Apr 30, 6:53 PM EDT | Small Craft Advisory | MHX | 35 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.